MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. LAP-BAND AP LARGE WITH ACCESS PORT I; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC. LAP-BAND AP LARGE WITH ACCESS PORT I; ADJUSTABLE GASTRIC BAND
Model Number B-2245
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Heartburn/Indigestion (1883); Vomiting (2144)
Date of Event 03/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Taper ii, medwatch sent to the fda on 01/09/2017.The reporter of the event was asked to return the product for analysis.To date, apollo has not received the device.Based on the serial number provided, the connector type is assumed to be a taper ii.If returned, visual examination may confirm or determine another taper type associated with this event.Device labeling addresses the reported events of vomiting and heartburn as follows: adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Ulceration, gastritis, gastroesophageal reflux, heartburn, gas bloat, dysphagia, dehydration, constipation, and weight regain have been reported after gastric restriction procedures.Nausea and vomiting may occur, particularly in the first few days after surgery and when the patient eats more than recommended.Nausea and vomiting may also be symptoms of stoma obstruction or a band/ stomach slippage.Frequent, severe vomiting can result in pouch dilatation, stomach slippage or esophageal dilatation.Deflation of the band is immediately indicated in all of these situations.Deflation of the band may alleviate excessively rapid weight loss and nausea and vomiting.Reoperation to reposition or remove the device may be required.Patients should be advised that the lap-band ap system is a long-term implant.Explant (removal)and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: a patient with the lap-band system was reported to have "vomiting and heartburn." the patient's lap-band system was explanted.
 
Additional Manufacturer Narrative
Taper ii.Device evaluation summary: the device was returned to apollo for analysis, and visual examination confirmed the connector type as taper ii.A visual examination was performed on the device, and noted scratches on the access port and port holes.Needle marks were observed on the port septum.A fill inspection test was performed and no blockage was observed.An air leak test was not feasible as the band ring was received in pieces.The port tubing attached to the access port and band tubing had surgical end cuts, consistent with device removal.The band ring had a surgical end cut, consistent with device removal.Under microscopic analysis yellow particles were observed on the inner surface of the band tubing.

Brand Name
LAP-BAND AP LARGE WITH ACCESS PORT I
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s capitol of texas hwy
bldg 1, ste 300
austin TX 78746
MDR Report Key6234273
Report Number3006722112-2017-00009
Device Sequence Number1543726
Product Code LTI
UDI-Device Identifier10811955020190
UDI-Public(01)10811955020190(11)071204(17)091130(10)1525090
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/30/2009
Device Model NumberB-2245
Device Catalogue NumberB-2245
Device Lot Number1525090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/09/2017
Supplement Report FDA Received Date06/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR